MAUDE Adverse Event Report: CORDIS CASHEL SABER 2MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 2MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002015X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The balloon of a 2mm x 15cm x 150 saber ruptured through the lesion at ten atmospheres (atm).The procedure was completed by replacing with by using a non-cordis device.The contrast agent leaked, and the balloon was withdrawn.There was no reported patient injury.The target lesion was anterior tibial artery (ata).The vessel level of calcification was moderate with no vessel tortuosity.The device was not used for chronic total occlusion.The device was stored in the cath lab according to the instructions for use (ifu) for three months.The device was prepped normally per the ifu.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.Non-cordis contrast media used at a saline contrast ratio of 1:1.The same indeflator was used successfully with other devices.There were no kinks or damages noted prior to inserting the product into the patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 17711058 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of moderate calcification may have contributed to the reported event.Calcification is known to damage balloon material; it is likely this occurred when attempting to cross the calcified lesion.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a 2 mm x 15 cm 150 saber was rupture through the lesion at 10 atmospheres (atm).The procedure was completed by replacing with another balloon.The contrast agent leaked, and the balloon was withdrawn.There was no reported patient injury.The target lesion was anterior tibial artery (ata).The vessel level of calcification is moderate.There was no vessel tortuosity.The device was not used for chronic total occlusion.The device was stored in the cath lab according to the instructions for use (ifu).The device was stored in the cath lab for three months.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu.The device was prepped normally.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.A mon-cordis contrast media used.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.There were no kinks nor damages noted prior to inserting the product into the patient.The balloon ruptured at ten atmospheres (atm).There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.The procedure was completed by using a non-cordis device.

Brand Name
SABER 2MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co.
tipperary
EI 
MDR Report Key9488674
Report Number9616099-2019-03412
Device Sequence Number234698
Product Code LIT
UDI-Device Identifier20705032069202
UDI-Public20705032069202
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number48002015X
Device Lot Number17711058
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight73